what exactly happens when you take an antibiotic on an empty stomach and it makes you vomit?

71 views

I took an antibiotic on an empty stomach and vomited 15 minutes later. I forgot you are not meant to take it on an empty stomach.

It made me wonder what exactly is the medication doing to my stomach to have such a reaction.

I can drink liters of alcohol and be totally ok, then this one pill makes me feel sick.

What does it happen? What triggers the stomach to react a certain way and then cause us to vomit?
Thanks

In: 5

2 Answers

Anonymous 0 Comments

Your digestive system and the bacteria that populate it are inextricably intertwined. While antibiotics are excellent at killing off the bad bacteria in your body that is making you sick it will also kill off a lot of the good bacteria that keep you well. Without a food buffer antibiotics feel like an assault on your insides and the way your body protects you from harm from something dangerous you’ve eaten is to send it back out the way it came in.

Anonymous 0 Comments

It depends on the drug.

Some antibiotics are directly irritating to the stomach lining.

Your body will want to reject stuff that is that irritating.

Some antibiotics (like erythromycin) increase motility in your gu tract. If it hits your stomach all at once, that can make you vomit